Alert archive / Wisconsin / Small Craft Advisories in 2021

Small Craft Advisory 1, NWS Milwaukee, WI

January 1, 2021

NWS Milwaukee, WI issued this small craft advisory at Jan 1, 2021, 3:55 AM CST. It took effect at Jan 1, 2021, 2:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2021, 3:55 AM CST (09:55 UTC)
In effect from
Jan 1, 2021, 2:00 PM CST
Expired
Jan 2, 2021, 4:00 AM CST
In force
14 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

764 
WHUS73 KMKX 010955
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
Issued by National Weather Service Green Bay WI
355 AM CST Fri Jan 1 2021

LMZ644>646-011800-
/O.NEW.KMKX.SC.Y.0001.210101T2000Z-210102T1000Z/
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
355 AM CST Fri Jan 1 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
4 AM CST SATURDAY...

* WHAT...Northeast winds 15 to 25 knots and waves of 3 to 6 ft
  expected.

* WHERE...Nearshore Waters from Port Washington to Winthrop 
  Harbor IL.

* WHEN...From 2 PM this afternoon to 4 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
472 
WHUS73 KMKX 011557
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
Issued by National Weather Service Green Bay WI
957 AM CST Fri Jan 1 2021

LMZ644>646-020000-
/O.CON.KMKX.SC.Y.0001.210101T2000Z-210102T1000Z/
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
957 AM CST Fri Jan 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 4 AM CST SATURDAY...

* WHAT...Northeast winds 15 to 25 knots and waves of 3 to 6 ft 
  expected.

* WHERE...Nearshore Waters from Port Washington to Winthrop 
  Harbor IL.

* WHEN...From 2 PM this afternoon to 4 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

BERSCH
809 
WHUS73 KMKX 012106
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
Issued by National Weather Service Green Bay WI
306 PM CST Fri Jan 1 2021

LMZ644>646-020515-
/O.CON.KMKX.SC.Y.0001.000000T0000Z-210102T1000Z/
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
306 PM CST Fri Jan 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
SATURDAY...

* WHAT...Northeast winds 15 to 25 knots and waves of 3 to 6 ft 
  expected.

* WHERE...Nearshore Waters from Port Washington to Winthrop 
  Harbor IL.

* WHEN...Until 4 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Bersch
450 
WHUS73 KMKX 020336
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
936 PM CST Fri Jan 1 2021

LMZ644>646-021000-
/O.CON.KMKX.SC.Y.0001.000000T0000Z-210102T1000Z/
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
936 PM CST Fri Jan 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
SATURDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 5 ft.

* WHERE...Nearshore Waters from Port Washington to Winthrop 
  Harbor IL.

* WHEN...Until 4 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
281 
WHUS73 KMKX 021001
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
401 AM CST Sat Jan 2 2021

LMZ644>646-021115-
/O.EXP.KMKX.SC.Y.0001.000000T0000Z-210102T1000Z/
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
401 AM CST Sat Jan 2 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have diminished to less than 20 knots across southern Lake
Michigan and will remain on the low side through the rest of today.

$$

Halbach

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 1, 3:40 AM CST, 15 minutes earlier.

Area forecast discussion, Jan 1, 3:40 AM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
Issued by National Weather Service Green Bay WI
340 AM CST Fri Jan 1 2021

.SYNOPSIS..
Issued 323 AM CST Fri Jan 1 2021

A round of light snow this afternoon and evening, mainly over the
southeast part of the state, then a return to relatively quiet
weather with above normal temperatures.

Split upper flow will persist across North America throughout the
forecast period. The northern stream will remain low amplitude,
and primarily across Canada. That will prevent any intrusion of
cold air from high latitudes into the area, and result in above
normal temperatures. The southern stream will be highly amplified
at the start of the period but gradually flatten for several
days before probably reamplifying a little late in the period. A
mature southern stream cyclone will track just close enough to the
area to produce some light snow this afternoon into tonight. A
second system may just graze the area Saturday night, then dry
weather is expected until at least late next week. The total
precipitation for the period will probably end up below normal.
&&

.DISCUSSION...
Issued 323 AM CST Fri Jan 1 2021

The main forecast issue this morning was fine tuning the snowfall
potential with the mature cyclone passing southeast of the area
late today and tonight. 00Z RAOBS from across the region showed a
lot of dry air will need to be overcome before precipitation can
begin, so tried to slow down the arrival of the snow, especially
north of the Illinois border areas. The model precipitation
forecast looked a little high, especially given the dry air and
the fact that the best dynamics will be passing well south of the
area. Kept 1-3 inch snowfalls going over the SW part of the state,
but trimmed amounts a little on the NW edge of the precipitation
shield. Amounts may need to be edged up a little more in Kenosha
county, but it seemed wise to wait and see how far/fast the
precipitation shield advances north this morning prior to doing
that. Although mixed precipitation is possible at times, forecast
soundings suggest snow will be the dominant type.

The standard NBM forecast initialization grids seemed reasonable
for the rest of the forecast, so no significant changes were
necessary.
&&

.MARINE...
Issued 323 AM CST Fri Jan 1 2021

Winds and waves will increase over southern Lake Michigan today as
the cyclone tracks toward Lake Erie. Winds will remain below gale
force, but a Small Craft Advisory will be needed for the southern
3 MKX NSH zones for this afternoon into tonight.
&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ644-LMZ645-LMZ646...2 PM Friday to 4
     AM Saturday.

&&

SYNOPSIS.......JS
DISCUSSION.....JS
MARINE.........JS

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Dec 31, 8:01 PM CST, 7 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
801 PM CST Thu Dec 31 2020

WIZ046-047-051-052-056>060-062>072-020215-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
801 PM CST Thu Dec 31 2020

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There is potential for a few inches of snow Friday afternoon and
evening across southeastern WI and may cause slick travel. Keep
up with the forecast for this period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-020215-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
801 PM CST Thu Dec 31 2020

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Gusty winds and building waves Friday afternoon and evening may
reach Small Craft Advisory levels.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-020215-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
801 PM CST Thu Dec 31 2020

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

No hazardous weather is expected at this time.

www.weather.gov/mkx

In the hours before

Special weather statement, Jan 1, 12:36 AM CST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
National Weather Service MILWAUKEE/SULLIVAN WI
Issued by National Weather Service Green Bay WI
1236 AM CST Fri Jan 1 2021

WIZ046-047-051-052-056>060-062>072-011200-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
Including the cities of Montello, Westfield, Oxford, Neshkoro,
Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth,
Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg,
Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin,
Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown,
Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point,
Barneveld, Madison, Watertown, Fort Atkinson, Jefferson,
Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego,
Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle,
Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater,
Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha
1236 AM CST Fri Jan 1 2021

...SLICK ROADS POSSIBLE EARLY THIS MORNING...

Freezing fog and spotty light snow may lead to scattered icy
spots on area roads early this morning.

Early morning travelers should be alert for locally hazardous
driving conditions. Slow down and keep a safe distance from other
vehicles.

Kieckbusch
Special weather statement, Jan 1, 3:04 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
National Weather Service MILWAUKEE/SULLIVAN WI
Issued by National Weather Service Green Bay WI
304 AM CST Fri Jan 1 2021

WIZ046-047-051-052-056>060-062>072-011200-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
Including the cities of Montello, Westfield, Oxford, Neshkoro,
Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth,
Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg,
Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin,
Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown,
Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point,
Barneveld, Madison, Watertown, Fort Atkinson, Jefferson,
Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego,
Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle,
Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater,
Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha
304 AM CST Fri Jan 1 2021

...AREAS OF FREEZING FOG AND SLICK ROADS EARLY THIS MORNING...

Freezing fog will lead to scattered icy spots on area roads early
this morning. The fog may be dense in some locales, with
visibilities of a half mile or less.

Early morning travelers should be alert for locally hazardous
driving conditions. Slow down and keep a safe distance from other
vehicles.

Kieckbusch

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 10:19 AM CSTWinter Weather AdvisoryMKXGreen, Jefferson, Kenosha, Milwaukee, Ozaukee, Racine and 4 more14 hr

Nearby

Small Craft Advisories in Wisconsin, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.